Alert archive / New York / Gale Warnings in 2010

Gale Warning 21, NWS New York, NY

August 23, 2010

NWS New York, NY issued this gale warning at Aug 23, 2010, 3:49 PM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2010, 3:49 PM EDT (19:49 UTC)
Expired
Aug 24, 2010, 11:22 AM EDT
In force
20 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WHUS71 KOKX 231949
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT MON AUG 23 2010

...LOW PRESSURE WILL BRING STRONG GUSTY WINDS AND ROUGH SEAS
THROUGH TUESDAY...

.LOW PRESSURE SOUTH OF CAPE COD WITH HIGH PRESSURE TO THE NORTH
WILL RESULT IN A STRONG EAST TO NORTHEAST FLOW ACROSS THE REGION
THROUGH TUESDAY.

ANZ350-240915-
/O.UPG.KOKX.SC.Y.0061.000000T0000Z-100824T2200Z/
/O.NEW.KOKX.GL.W.0021.100823T1949Z-100824T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
349 PM EDT MON AUG 23 2010

...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

FREQUENT GUSTS AROUND 35 KT WILL BE LIKELY THIS EVENING AND INTO
TONIGHT...THE SLOWLY DIMINISH TOWARD SUNRISE TUESDAY.
IN ADDITION...SEAS OF 8 TO 11 FT WILL REMAIN INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-240915-
/O.CON.KOKX.SC.Y.0062.000000T0000Z-100824T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
349 PM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

FREQUENT GUSTS OF 25 TO 30 KT ARE EXPECTED THROUGH TUESDAY. IN
ADDITION...SEAS OF 3 TO 5 FT WILL REMAIN INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ340-345-353-355-240915-
/O.CON.KOKX.SC.Y.0061.000000T0000Z-100824T2200Z/
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
349 PM EDT MON AUG 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

FREQUENT GUSTS OF 25 TO 30 KT ARE EXPECTED INTO TUESDAY. IN
ADDITION...SEAS OF 7 TO 10 FT WILL REMAIN ON THE OCEAN WATERS INTO
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
260 
WHUS71 KOKX 240741
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
341 AM EDT TUE AUG 24 2010

...LOW PRESSURE WILL BRING STRONG GUSTY WINDS AND ROUGH SEAS
THROUGH TONIGHT...

.LOW PRESSURE SOUTH OF CAPE COD WITH HIGH PRESSURE TO THE NORTH
WILL RESULT IN A STRONG EAST TO NORTHEAST FLOW ACROSS THE REGION
THROUGH TUESDAY.

ANZ350-241600-
/O.EXT.KOKX.GL.W.0021.000000T0000Z-100824T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
341 AM EDT TUE AUG 24 2010

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

FREQUENT GUSTS AROUND 35 KT WILL BE LIKELY THROUGH THIS MORNING
BEFORE WINDS SUBSIDE THIS AFTERNOON. IN ADDITION...SEAS OF 8 TO 12
FT WILL SUBSIDE TO 7 TO 10 FT THIS AFTERNOON...AND REMAIN ABOVE 5
FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-241700-
/O.EXT.KOKX.SC.Y.0062.000000T0000Z-100825T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
341 AM EDT TUE AUG 24 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

FREQUENT GUSTS OF 25 TO 30 KT ARE EXPECTED THROUGH TONIGHT. IN
ADDITION...SEAS MAY OCCASIONALLY BUILD UP TO 5 FT DURING THIS
TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ340-345-353-355-241700-
/O.EXT.KOKX.SC.Y.0061.000000T0000Z-100825T1000Z/
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 AM EDT TUE AUG 24 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

FREQUENT GUSTS OF 25 TO 30 KT ARE EXPECTED THROUGH TONIGHT. IN
ADDITION...SEAS OF 5 TO 10 FT WILL REMAIN ON THE OCEAN WATERS
DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-241700-
/O.CON.KOKX.SC.Y.0062.000000T0000Z-100824T2200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
341 AM EDT TUE AUG 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

FREQUENT GUSTS OF 25 KT ARE EXPECTED THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JC
295 
WHUS71 KOKX 241522
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1122 AM EDT TUE AUG 24 2010

...LOW PRESSURE WILL BRING STRONG GUSTY WINDS AND ROUGH SEAS
THROUGH TONIGHT...

.LOW PRESSURE SOUTH OF CAPE COD WITH HIGH PRESSURE TO THE NORTH
WILL RESULT IN A STRONG EAST TO NORTHEAST FLOW ACROSS THE REGION
THROUGH TUESDAY.

ANZ350-242200-
/O.CAN.KOKX.GL.W.0021.000000T0000Z-100824T1600Z/
/O.EXA.KOKX.SC.Y.0061.000000T0000Z-100825T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1122 AM EDT TUE AUG 24 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

WINDS GUSTS ON THE EASTERN OCEAN WATERS WILL RANGE FROM 25 TO 30
KT THROUGH TONIGHT. IN ADDITION...SEAS OF 7 TO 10 FT WILL PERSIST
DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-241630-
/O.CAN.KOKX.SC.Y.0062.000000T0000Z-100824T2200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
1122 AM EDT TUE AUG 24 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND GUSTS HAVE DIMINISHED BELOW 25 KT. THEREFORE...THE SMALL
CRAFT ADVISORY IS CANCELLED.

$$

ANZ330-242200-
/O.CON.KOKX.SC.Y.0062.000000T0000Z-100825T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
1122 AM EDT TUE AUG 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

FREQUENT GUSTS OF 25 TO 30 KT ARE EXPECTED THROUGH TONIGHT. IN
ADDITION...SEAS MAY OCCASIONALLY BUILD UP TO 5 FT DURING THIS
TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ340-345-353-355-242200-
/O.CON.KOKX.SC.Y.0061.000000T0000Z-100825T1000Z/
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1122 AM EDT TUE AUG 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

FREQUENT GUSTS OF 25 TO 30 KT ARE EXPECTED THROUGH TONIGHT. IN
ADDITION...SEAS OF 5 TO 10 FT WILL REMAIN ON THE OCEAN WATERS
DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Aug 23, 1:47 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 23, 1:47 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
147 PM EDT MON AUG 23 2010

.SYNOPSIS...
LOW PRESSURE SOUTH OF CAPE COD WILL DRIFT SOUTH AND EAST TODAY
BEFORE YET ANOTHER LOW DEVELOPS ALONG THE MID ATLANTIC COAST ON
TUESDAY. THIS LOW WILL THEN TRACK NORTHEAST PASSING WELL EAST OF
THE AREA ON WEDNESDAY. A WEAKENING COLD FRONT WILL MOVE THROUGH
THE AREA ON THURSDAY FOLLOWED BY HIGH PRESSURE FOR THE END OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE SOUTH OF CAPE COD WITH HIGH PRESSURE TO THE NORTH
WAS PRODUCING A STRONG PRESSURE GRADIENT ACROSS THE AREA WITH
STRONG AND GUSTY NORTHEASTERLY WINDS. UPDATED WINDS AND DEW POINTS
ACROSS THE REGION. THE COMBINATION OF A STRENGTHENING NE FLOW
BRINGING IN ATLANTIC MOISTURE AND WEAK LIFT WILL KEEP THE AREA IN
LIGHT RAIN OR DRIZZLE THROUGHOUT THE DAY WITH PLENTY OF MID LEVEL
DRY AIR AND LACK OF ICE NUCLEI.

THE CLOUD COVER...NE FLOW...AND RAIN WILL PRODUCE AN UNSEASONABLY
COOL DAY WITH HIGHS IN THE UPPER 60S TO LOWER 70S. IN MOST CASES
TEMPS WILL RISE BY ONLY A FEW DEGREES IF AT ALL FROM WHERE THEY
ARE THIS MORNING. WEAK LOW-LEVEL COLD ADVECTION MAY EVEN ALLOW
TEMPERATURES TO FALL SLOWLY THIS AFTERNOON.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE OCEAN BEACHES FOR THE
REST OF TODAY. REPORTS OF HIGH TO DANGEROUS RIPS HAVE BEEN
REPORTED FROM AREA BEACHES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
MORE OF THE SAME TO START THE PERIOD AS A SECONDARY LOW DEVELOPS
OFF THE MID ATLANTIC COAST ON TUE. THIS WILL ONCE AGAIN KEEP THE
ARE ENSHROUDED IN CLOUDS WITH A FLOW OFF THE ATLANTIC. WEAK LOW-
LEVEL LIFT WILL KEEP A CHANCE OF LIGHT RAIN IN THE FORECAST THOUGH
WEDNESDAY. CHANCES THOUGH WILL DIMINISH INTO WEDNESDAY AS THE LOW
TRACKS NE AND WINDS BACK AROUND TO THE N TUE NIGHT INTO WED.

HIGH ON TUE WILL BE SIMILAR TO TODAY WITH HIGHS IN THE LOWER 70S.
THERE MAY BE A SLIGHT UPWARD TREND INTO WED AS CONDITIONS BEGIN TO
DRY OUT IN THE NORTHERLY FLOW.

SKIES WILL BE OVERCAST THROUGH THE PERIOD WITH PERHAPS SOME
PARTIAL CLEARING WEST OF NYC LATE IN THE DAY ON WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A SURFACE COLD FRONT WILL ADVANCE EAST THROUGH THE TRI-STATE AREA
ON THURSDAY...BRINGING A SLIGHT CHANCE OF A SHOWER. AN ACCOMPANYING
SURFACE LOW WILL QUICKLY ADVANCE TO THE NORTHEAST INTO THE CANADIAN
MARITIMES. THE GFS AND EURO ARE IN AGREEMENT ON ANOTHER SHORTWAVE
EMBEDDED WITHIN THE LONG WAVE TROUGH PASSING THROUGH LATE
THURSDAY. HOWEVER WITH COLD AIR ADVECTION FOLLOWING THE COLD
FROPA...WILL LIMIT POPS TO SLIGHT CHANCE. HIGHS ON THURSDAY WILL
RANGE FROM THE MIDDLE 70S TO NEAR 80.

HEIGHTS WILL BEGIN TO RISE ON FRIDAY AS A LONG WAVE RIDGE BUILDS
IN FROM THE WEST. HIGH PRESSURE WILL LIKEWISE BUILD IN AT THE
SURFACE AND LEAD TO DRY CONDITIONS FROM FRIDAY THROUGH SUNDAY.
PREVAILING SOUTHWESTERLY FLOW THESE DAYS WILL MAINTAIN SEASONABLE
HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LOW PRESSURE SOUTHEAST OF LONG ISLAND WILL SLOWLY TRACK EASTWARD THROUGH
TUESDAY. THIS WILL PROVIDE THE REGION WITH GENERALLY MVFR
CONDITIONS...WITH POCKETS OF IFR POSSIBLE THROUGHOUT THE TAF
PERIOD. IN SOME CASES...THE IFR WILL BE VERY DIFFICULT TO PLACE
AND TIME. AS A RESULT...WILL NOT CARRY THIS IN THE TAF AND WILL
AMMEND AS NECESSARY.

HIGH PRESSURE NORTHEAST OF THE REGION WILL DROP
SOUTHWARD...TIGHTENING THE PRESSURE GRADIENT. WINDS OUT OF THE
NORTHEAST...GENERALLY BETWEEN 030-060 WILL BE SUSTAINED BETWEEN
10-20 KT WITH GUSTS BETWEEN 20-30KT. THE EASTERN TERMINALS WILL
SEE THE HIGHER GUSTS.

LIGHT RAIN WILL ALSO BE POSSIBLE THROUGH THE NEXT 24 HOURS. IFR
CONDITIONS WILL BE POSSIBLE IN RAIN.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR IFR CIGS.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR IFR CIGS.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR IFR CIGS.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR IFR CIGS.

KHPN FCSTER COMMENTS: CHANCE OF IMPROVEMENT TO MVFR 50 PERCENT
THROUGH 00Z.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR IFR CIGS.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE AFTERNOON...MVFR CIGS LIKELY WITH AREAS OF RAIN. NE WINDS
15-25KT CONTINUE.
WED...MVFR MAY LINGER DEPENDING ON THE TRACK OF A SECOND COASTAL
LOW.
THU-SAT...IMPROVEMENT TO VFR.

&&

.MARINE...
WINDS ON THE WATERS HAVE BEEN GUSTING 25 TO 30 KT AS LOW PRESSURE
REMAINS SOUTH OF CAPE COD AND STRONG HIGH PRESSURE REMAINS ACROSS
EASTERN CANADA AND NORTHERN NEW ENGLAND. WITH WINDS GUSTING ACROSS
ALL THE WATERS EXTENDED THE SMALL CRAFT.

LOW PRESSURE MEANDERING JUST SOUTH OF THE WATERS HAS HELPED BUILD
SEAS UP TO 11 FT EARLY THIS MORNING. ALTHOUGH WINDS ARE EXPECTED
TO SUBSIDE TODAY WITH A WEAKENING PRESSURE GRADIENT...SEAS SHOULD
BE ABLE TO REMAIN ABOVE 5 FT TODAY WITH SWELL BEGINNING TO BUILD.
ANZ355 MAY FALL COMPLETELY BELOW 5 FT FOR A TIME...HOWEVER WINDS
AND SEAS ARE EXPECTED TO PICK UP TONIGHT. HAVE THEREFORE EXTENDED
SCA FOR ANZ355. ALL OCEAN ZONES NOW HAVE SCA THROUGH TUESDAY
AFTERNOON. GALES NOT OUT OF THE QUESTION FOR AT LEAST ANZ350
TONIGHT...BUT NOT ENOUGH CONFIDENCE TO GO WITH A GALE WATCH OR
WARNING AT THIS TIME DUE TO THE UNCERTAINTY OF THE PLACEMENT OF
THE LOW PRESSURE SYSTEM TO THE SOUTH...WHICH SHOULD SLOWLY DRIFT
EAST THROUGH THE NIGHT.

DECENT CHANCE THAT SCA CONDITIONS LAST INTO AT LEAST WEDNESDAY
MORNING...THEN IMPROVING CONDITIONS THEREAFTER. NOT ENOUGH
CONFIDENCE TO EXTEND SCA INTO THE 4TH PERIOD HOWEVER.

&&

.HYDROLOGY...
MUCH LIGHTER RAINFALL AMOUNTS ARE FORECAST OVER THE NEXT COUPLE OF
DAYS WITH A STRATIFORM LIGHT RAIN. THERE IS THE POTENTIAL FOR A FEW
TENTHS OF AN INCH.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF GENERALLY 1.5 TO 2 FEET WILL BE NEEDED FOR MINOR
COASTAL FLOODING FOR THE TIDE CYCLE TONIGHT AND ON TUESDAY.

THERE IS A CHANCE THAT THE WESTERNMOST PORTIONS OF THE WESTERN SOUND
COME CLOSE TO MINOR FLOODING WITH THE HIGH TIDE CYCLE OCCURRING NEAR
MIDDAY TODAY...BUT BETTER CHANCES ACROSS THE SOUND WILL BE WITH THE
HIGH TIDE CYCLES TONIGHT AND TUESDAY MORNING. TIDAL PILING MAY EVEN
CAUSE MINOR COASTAL FLOODING DURING TUESDAY NIGHT WITH A PERSISTENT
ENE FLOW.

FOR THE SOUTH SHORE BACK BAYS...LOOKS LIKE BEST CHANCES FOR MINOR
COASTAL FLOODING ARE WITH THE HIGH TIDE CYCLES TONIGHT AND TUESDAY
MORNING.

GFS GUIDANCE APPEARS TO BE RUNNING A FEW TENTHS OF A FOOT TOO LOW.
DO NOT YET HAVE A GOOD ENOUGH FEEL FOR HOW MODELS ARE HANDLING SURGE
AS WE ARE NOT IN FULL SWING OF THE EVENT. WILL THEREFORE NOT ISSUE A
COASTAL FLOOD STATEMENT AT THIS TIME. AGAIN...BETTER CHANCES FOR
WIDESPREAD MINOR COASTAL FLOODING WOULD BE WITH THE HIGH TIDE CYCLES
TONIGHT AND TUESDAY MORNING...WITH AN OVERALL BETTER CHANCE OF IT
OCCURRING ACROSS THE WESTERN SOUND VS. THE BACK BAYS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ330-335-338-
     340-345-350-353-355.

&&
Hazardous weather outlook, Aug 23, 1:49 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
149 PM EDT MON AUG 23 2010

NYZ075>077-080-081-241100-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
149 PM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES THE
REST OF TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-241100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
149 PM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
149 PM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 23, 11:17 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1117 AM EDT MON AUG 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      FLORAL PARK             40.72N 73.70W
08/22/2010                   NASSAU             NY   TRAINED SPOTTER

            TWO TO THREE FEET OF WATER AT THE INTERSECTION OF FLORAL
            BLVD AND DAISY AVE. ROAD IMAPASSABLE.

1020 PM     FLASH FLOOD      ROSLYN HEIGHTS          40.78N 73.64W
08/22/2010                   NASSAU             NY   BROADCAST MEDIA

            FLOODING ON I-495 BOTH DIRECTIONS AT EXIT 37. ALL LANES
            CLOSED.

1025 PM     FLASH FLOOD      4 SSE JAMAICA           40.66N 73.76W
08/22/2010                   QUEENS             NY   FIRE DEPT/RESCUE

            CARS STUCK IN RISING FLOOD WATERS WITH PEOPLE TRAPPED
            INSIDE ON 147 AVE, 225 ST AND 144 AVE IN BROOKVILLE.

1115 PM     FLASH FLOOD      3 NW FREEPORT           40.69N 73.62W
08/22/2010                   NASSAU             NY   FIRE DEPT/RESCUE

            CAR STUCK IN FLOOD WATERS WITH PASSENGER TRAPPED ON LONG
            BEACH ROAD AT THE SOUTHERN STATE UNDERPASS IN SOUTH
            HEMPSTEAD.

1117 PM     FLASH FLOOD      1 SE ROCKVILLE CENTRE   40.65N 73.62W
08/22/2010                   NASSAU             NY   FIRE DEPT/RESCUE

            CAR STUCK IN FLOOD WATER WITH PASSENGER TRAPPED ON LONG
            BEACH ROAD BETWEEN SUNRISE HWY AND MERRICK ROAD.

&&

MSCALORA

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:37 PM EDTAreal Flood AdvisoryOKXSuffolk83 min
Aug 22, 8:54 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Westchester81 min
Aug 22, 9:12 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester78 min
Aug 22, 9:27 PM EDTFlash Flood WarningOKXKings, Nassau, Queens2 hr
Aug 22, 10:25 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk110 min
Aug 22, 10:48 PM EDTFlash Flood WarningOKXNassau, Suffolk88 min
Aug 23, 5:22 AM EDTSmall Craft AdvisoryOKX46 hr
Aug 23, 2:01 PM EDTCoastal Flood StatementOKXKings, New York, Richmond, Suffolk55 hr
Aug 22, 11:27 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region2 hr
Aug 22, 8:22 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union83 min
Aug 22, 9:52 PM EDTAreal Flood AdvisoryOKXBergen113 min
Aug 23, 1:10 AM EDTAreal Flood AdvisoryOKXBergen5 hr
Aug 23, 2:41 AM EDTRiver Flood WarningOKXBergen5 hr

Nearby

Gale Warnings in New York, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.